AF Association

Blood thinners

Hi fellow sufferers,have A/F managed by Bisoprolol and Amplodipine

No other treatment except blood thinners but now finding that the riveroxaban

and another blood thinner cause hair loss and fine wispy hair.

When i stopped the blood thinning tablets my hair immediately recovered and felt like hair again......but have no option but to use them as i see it....any thoughts please?

9 Replies
oldestnewest

Hi Barneybin,

I've been taking Apixaban for almost 2 years now and so far, I have not noticed any difference with my hair although as you age, I guess it tends thin out a bit. T'is up to you of course, but I suggest you should think carefully before you stop taking anticoagulants as the the consequences of a stroke can be life changing.

2 likes
Reply

thank you flapjack for your replay,i feel encouraged as i have just changed to Apixaban your comments have helped to reassure

Reply

hair loss can happen with warfarin or any of the NOACs, but certainly a good idea to change

Reply

Hi Barneybin,

I've been on rivaroxaban nearly a year now and in the last 6 months have noticed my hair thinning so much that the scalp has started to show more. I knew my hair was falling out, but originally put it down to the shock of the AF and diagnosis etc.

I don't think most people get this side effect from rivaroxaban. But it sounds like a few of us are unlucky!

Great you've switched to Apixaban. Fingers crossed this one has no ill effects for you. It's so horrible losing hair, on top of coping with the AF itself, isn't it? Do let us know how you get on :) x

Reply

thank you jane..so far so good,i do hope you get sorted out soon

1 like
Reply

Hi started with warfarin found I had hair loss my last consultant change my medication to a Apixaban, I no longer have hair loss.

1 like
Reply

From 2012-3 I was taking Dabigatran and did notice a sharp decline in hair loss and thinning but I was quite ill with several other conditions in addition to AF. I had a break from A/Cs after a successful ablation and restarted with Apixaban 12 months ago.

If anything, my hair is now much stronger and thicker - but my general health is also better, as is my nutrition. As we age we don't absorb nutrients as well and hair is very susceptible to illness and nutrition in any case.

I think it very difficult to attribute a symptom to a drug or group of drugs unless many people report the same symptoms and possibly it is early days for the NOACs to really see the effects in the real world, rather than in trials.

Just my thoughts.

Reply

thank you Cdreamer,confident now on Apixaban

Have had A/F now for 6 years brought on by excessive excersice now PAF

Controlled all this time by Bisoprolol and Amplodipne,no ablations or any other treatment.

A period with no A/F was ended when I was "shocked"by excessive noise levels

in the cinema ...so its back on again now

1 like
Reply

I had those hair issues with warfarin, but switched to apixaban and no longer have hair falling out!

Reply

You may also like...